MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 6.5 CM ADULT ROTATING CRANIOTOME ATTACH; MOTOR, DRILL, ELECTRIC - CRANIOTOME

DEPUY SYNTHES PRODUCTS LLC 6.5 CM ADULT ROTATING CRANIOTOME ATTACH; MOTOR, DRILL, ELECTRIC - CRANIOTOME
Catalog Number CRANI-A-R
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, it was determined that the reported condition was confirmed.The assignable root cause was determined to be due to wear from normal use over time.If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi ¿ (b)(4).
 
Event or Problem Description
It was reported from switzerland that during service and evaluation, it was determined that the craniotome device was not functioning ¿ no rotation, the neuro tip was damaged, the bearings were damaged, and the identification was unreadable.It was noted that the rotation of the crane handle was difficult, hanger rotation, rattling ball-bearing, the triangle symbol was missing, the ball bearing was disassembled, missing balls and the cage was not available.It was further determined that the device failed pretest for temperature, cutter insertion, lock operation, and visual assessment.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was not reported, however, it was reported that the event occurred in 2018.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
6.5 CM ADULT ROTATING CRANIOTOME ATTACH
Common Device Name
MOTOR, DRILL, ELECTRIC - CRANIOTOME
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key8499961
Report Number1045834-2019-53370
Device Sequence Number1884777
Product Code HBC
UDI-Device Identifier00845384001744
UDI-Public845384001744
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCRANI-A-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2019
Initial Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1